Posted by Sad Panda on August 12, 2004, at 6:24:20
In reply to Re: Nardil insomnia and restlessness » Sad Panda, posted by gardenergirl on August 11, 2004, at 20:51:45
> Thanks for the info. especially on the different effects. I really am hoping this will be temporary since it was temporary (albeit not so bad) before. But if not, I think those are definitely worth considering. What about using something like Remeron or one of the others short term? Would it be difficult to stop?
> I suppose since my BP is normally on the low end of the normal range, I wouldn't want to risk lowering it more, especially when I would be sleepily getting out of bed. Don't need to be taking a header first thing in the a.m.! :)
> Thanks again,
If your BP is low I would say that the TCA's & Trazodone would not be for you. Remeron is actually the most potent antihistamine you can get, it knocks you out pretty good for the first month you take it. It's withdrawl consists of a few days of rebound insomnia & nausea. If you try that, start at just 7.5mg. A stronger OTC antihistamine than Benadryl would be Phenergan, & a very interesting OTC antihistamine is Periactin. It is considered to be the most potent 5-HT2A antagonist & a primary antidote to serotonin syndrome. Not sure how sedating it is, but it would be handy stuff to have on hand. The atypical AP's Zyprexa & Seroquel are also potent antihisatmines, but like the TCA's, they are also strong Alpha-1 NE antagonists which is what causes orthostatic hypotension & reflex tacycardia. Piquets link is a good read too, I would guess that it's the hydrazine based MAOI's that cause REM reduction as they are gabaergic like benzos. I would guess that Parnate & Selegeline would not have this problem.